Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 45, NWS Milwaukee, WI

May 17, 2011

NWS Milwaukee, WI issued this small craft advisory at May 17, 2011, 3:54 AM CDT. It took effect at May 17, 2011, 4:00 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 17, 2011, 3:54 AM CDT (08:54 UTC)
In effect from
May 17, 2011, 4:00 AM CDT
Expired
May 17, 2011, 8:00 PM CDT
In force
16 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WHUS73 KMKX 170854
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
354 AM CDT TUE MAY 17 2011

...BRISK WINDS AND HIGH WAVES CONTINUE TODAY AND EARLY THIS EVENING...

.A MODEST PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER THE EASTERN
UNITED STATES AND HIGH PRESSURE OVER SOUTHERN CANADA...WILL
SUPPORT A CONTINUATION OF BRISK NORTHEAST WINDS AND HIGH WAVES.
THE WINDS AND WAVES WILL LESSEN TONIGHT AS THE PRESSURE GRADIENT
SLOWLY WEAKENS. 

LMZ644>646-171700-
/O.CAN.KMKX.SC.Y.0044.000000T0000Z-110518T0000Z/
/O.NEW.KMKX.SC.Y.0045.110517T0900Z-110518T0100Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
354 AM CDT TUE MAY 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS
EVENING. 

* WINDS: NORTH TO NORTHEAST 15 TO 20 KNOTS. GUSTS TO 25 KNOTS THIS
  AFTERNOON AND EARLY EVENING. 

* WAVES: WAVES 3 TO 5 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-171700-
/O.CAN.KMKX.SC.Y.0044.000000T0000Z-110517T0900Z/
/O.NEW.KMKX.SC.Y.0045.110517T1700Z-110518T0100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
354 AM CDT TUE MAY 17 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM
CDT THIS EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS: NORTH TO NORTHEAST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.
 
* WAVES: WAVES 2 TO 4 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX
GEHRING
3 follow-up statements
874 
WHUS73 KMKX 171438
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
938 AM CDT TUE MAY 17 2011

...BRISK WINDS AND HIGH WAVES CONTINUE TODAY AND EARLY THIS
EVENING...

.A MODEST PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER THE EASTERN
UNITED STATES AND HIGH PRESSURE OVER SOUTHERN CANADA...WILL
SUPPORT A CONTINUATION OF BRISK NORTHERLY WINDS AND HIGH WAVES.
THE WINDS AND WAVES WILL LESSEN TONIGHT AS THE PRESSURE GRADIENT
SLOWLY WEAKENS.

LMZ644>646-172245-
/O.CON.KMKX.SC.Y.0045.000000T0000Z-110518T0100Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
938 AM CDT TUE MAY 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING. 

* WINDS: NORTH TO NORTHEAST 15 TO 20 KNOTS WITH GUSTS TO 25
  KNOTS.

* WAVES: WAVES 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-172245-
/O.CON.KMKX.SC.Y.0045.110517T1700Z-110518T0100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
938 AM CDT TUE MAY 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING. 

* WINDS: NORTH TO NORTHEAST 15 TO 20 KNOTS WITH GUSTS TO 25 
  KNOTS.

* WAVES: WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
316 
WHUS73 KMKX 172031
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
331 PM CDT TUE MAY 17 2011

...BRISK WINDS CONTINUE INTO THE EVENING...

.A MODEST PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER THE EASTERN
UNITED STATES AND HIGH PRESSURE OVER SOUTHERN CANADA WILL SUPPORT
A CONTINUATION OF BRISK NORTHERLY WINDS INTO THE EVENING. WINDS
SHOULD EASE AS DAYTIME HEATING IS LOST.

LMZ643>646-180100-
/O.CON.KMKX.SC.Y.0045.000000T0000Z-110518T0100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
331 PM CDT TUE MAY 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING. 

* WINDS: NORTH TO NORTHEAST 15 TO 20 KNOTS WITH GUSTS TO 25 
  KNOTS. 

* WAVES: WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
256 
WHUS73 KMKX 180113
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
813 PM CDT TUE MAY 17 2011

...NORTHEAST WINDS DIMINISHING...

.THE BRISK NORTHEAST WINDS DUE TO HIGH PRESSURE OVER THE LAKE
SUPERIOR AREA AND LOW PRESSURE NEAR WEST VIRGINIA HAS DIMINISHED
SOMEWHAT. 

LMZ643>646-180215-
/O.EXP.KMKX.SC.Y.0045.000000T0000Z-110518T0100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
813 PM CDT TUE MAY 17 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

HOWEVER WINDS WILL STILL BE IN THE 15 TO 20 KNOT RANGE...WITH A
FEW HIGHER GUSTS INTO THE EVENING...WITH WAVES OF 3 TO 4 FEET.

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 17, 3:37 AM CDT, 17 minutes earlier.

Area forecast discussion, May 17, 3:37 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 AM CDT TUE MAY 17 2011

.VERY SHORT TERM...
TODAY AND TONIGHT...FCST CONFIDENCE HIGH

LARGE LOW PRESSURE AREA OVER THE ERN USA WILL SLOWLY RETROGRADE
THROUGH THE PERIOD WITH THE SFC LOW PROGRESSING FROM THE EAST COAST
INTO THE OHIO RIVER VALLEY FOR TNT. AN INVERTED SFC TROUGH WILL
EXTEND NORTH OF THE LOW INTO LOWER MI WHILE A LOBE OF VORTICITY
ADVECTION WILL APPROACH LAKE MI AS WELL. THIS WILL AID IN WARM
ADVECTION FROM THE EAST FROM 850 MB INTO THE MID LEVELS THUS HIGH
TEMPS WILL BE WARMER TODAY THAN PREVIOUS DAYS. HOWEVER WARM
ADVECTION AND INCREASING LOW LEVEL MOISTURE WILL RESULT IN GRADUAL
INCREASING CLOUDS ESPECIALLY TNT. WITH INCREASING CLOUDS TNT AND
WARMER TEMPS TO START THE EVENING...DO NOT EXPECT FROST.

.SHORT TERM...WEDNESDAY NIGHT THROUGH THURSDAY...FORECAST
CONFIDENCE...MEDIUM.

THE PERSISTENT OMEGA BLOCKING PATTERN WILL KEEP A CLOSED 500MB LOW
OVER THE EASTERN CONUS AND ANOTHER LOW OVER THE WESTERN CONUS...WITH
RIDGING ACROSS THE CENTER OF THE COUNTRY...INCLUDING
WISCONSIN...THROUGH THU NIGHT. EASTERN LOW WILL RETROGRADE SLIGHTLY
WED-THU...CAUSING AN UPPER TROUGH TO SET UP ACROSS SOUTHERN WI.
555-560 THICKNESSES...A SHORTWAVE IN THE VICINITY...WEAK QVEC CONV
AND 850MB WARM AIR ADVECTION WILL ALLOW FOR CLOUDS TO OVERSPREAD THE
REGION. SFC CONVERGENT WINDS AND LOW LEVEL MOISTURE MAKE CHANCE OF
MEASURABLE LIGHT RAIN OVER EASTERN FORECAST AREA /CWA/...AND
POSSIBLY SPRINKLES FURTHER INLAND. DRIER AIR IN WESTERN CWA SHOULD
KEEP THINGS GENERALLY DRY UNTIL AT LEAST THU AS THE MORE MOIST AIR
AND BETTER WARM AIR ADVECTION REACH THE AREA.

IT APPEARS THAT IT WILL BE QUITE CLOUDY FOR THIS PERIOD...WHICH WILL
KEEP TEMPERATURES DOWN...ESPECIALLY NEAR THE LAKESHORE WHERE AN
ONSHORE BREEZE WILL PERSIST. WENT WITH LOWER END OF GUIDANCE...CLOSE
TO THE ADJMET. THESE TEMPS MAY STILL BE TOO GENEROUS ON THE WARM
SIDE IN THE WEST UNLESS THERE ARE ENOUGH BREAKS IN THE CLOUD COVER.

.LONG TERM...
THURSDAY NIGHT THROUGH MONDAY...FORECAST CONFIDENCE LOW.

ECMWF AND GFS DIVERGE IN FORECAST SOLUTIONS IN THE EXTENDED. HPC
PREFERRED ECMWF OVER THE GFS.THE GFS IS QUICK TO MOVE THE WESTERN
UPPER LOW OVER THE MIDWEST...BREAKING DOWN THE OMEGA BLOCK
QUICKLY...WHILE THE ECMWF IS MUCH SLOWER. CONTINUED TO TAKE A MODEL
BLEND FOR PRECIP FORECAST

NARROW UPPER RIDGING BUILDS IN THURSDAY NIGHT AND KEEPS REGION DRY
THROUGH FRIDAY...AND POSSIBLY SATURDAY IF SLOWER ECMWF HOLDS. UPPER
LOW OVER THE INTER-MOUNTAIN REGION OPENS UP AS STRONG 250 MB JET
DEVELOPS DEEPENING TROUGH OFF THE WEST COAST THAT KICKS WESTERN LOW
EAST FRIDAY NIGHT AND SATURDAY...LIFTING ACROSS THE UPPER MIDWEST AS
A NEGATIVELY-TILTED TROUGH SATURDAY NIGHT.

SLOWER ECMWF NEVER BRINGS TROUGH COMPLETELY THROUGH UNTIL SUNDA
NIGHT...WITH GFS SHOOTING LEAD IMPULSES FROM WESTERN TROUGH AT
VARIOUS TIMES THROUGH THE REMAINDER OF EXTENDED. WILL KEEP A BLEND
OF TIMING WITH CHANCE POPS SATURDAY THROUGH MONDAY...AND TRY TO
HIGHLIGHT BETTER CHANCE PERIODS WITH HIGHER POPS.

TEMPERATURES WILL ALSO BE A LOW CONFIDENCE SITUATION BUT CONSENSUS
AND HPC SOLUTIONS BRING WARM FRONT THROUGH SO WILL LEAN TOWARD A
BLEND...THOUGH ECMWF SOLUTION WOULD BE AT LEAST 10 DEGREES COOLER.
THESE MODEL DIFFERENCES ALSO LEND DIFFICULTY WITH PRECIPITATION
MODE. WARMER/FASTER GFS MORE LIKELY TO PRODUCE CONVECTION SO WILL
KEEP MENTION OF THUNDERSTORMS PER CONSENSUS OF REGION GETTING INTO
WARM SECTOR.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL TODAY AND TNT BUT MVFR TO
IFR CIGS WILL DEVELOP WED AM AS ELY WINDS BRING A MOIST LOW LEVEL
AIRMASS TO THE REGION.

&&

.MARINE...TO BE ADDED.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY UNTIL 7 AM CDT THIS MORNING FOR WIZ046-047-051-
     056>059-062>065-067>070.

LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ644>646.

     SMALL CRAFT ADVISORY UNTIL 4 AM CDT EARLY THIS MORNING FOR
     LMZ643.

&&

SHORT/LONG TERM...13/MRC
VERY SHORT TERM/AVIATION/MARINE...20/GEHRING
Hazardous weather outlook, May 16, 3:29 PM CDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 PM CDT MON MAY 16 2011

WIZ046-047-051-052-056>060-062>072-172030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
329 PM CDT MON MAY 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

AREAS OF FROST ARE EXPECTED LATE TONIGHT OVER MUCH OF SOUTHERN
WISCONSIN AS TEMPERATURES DIP INTO THE LOW TO MID 30S...CAUSING
DAMAGE TO UNPROTECTED SENSITIVE PLANTS. PATCHY FROST WILL REACH
INTO WESTERN PORTIONS OF THE LAKE SHORE COUNTIES. FROST ADVISORIES
ARE IN EFFECT FOR ALL BUT THE LAKE SHORE COUNTIES TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT OVER SOUTH
CENTRAL WISCONSIN...AND ACROSS THE ENTIRE REGION AT TIMES FROM SATURDAY
THROUGH MONDAY AS LOW PRESSURE PASSES ACROSS THE UPPER MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT SEVEN DAYS.

LMZ643>646-172030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
329 PM CDT MON MAY 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT F0R BLUSTERY NORTH WINDS
TODAY AND LINGERING HIGH WAVES TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THE DAY TUESDAY FROM
PORT WASHINGTON SOUTH FOR LINGERING HIGH WAVES AND NORTH WINDS
GUSTING AT TIMES TO 25 KNOTS. THERE IS A CHANCE OF THUNDERSTORMS AT
TIMES FROM SATURDAY THROUGH MONDAY AS LOW PRESSURE MOVES ACROSS
THE UPPER MIDWEST.

REM
WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.